advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Brownsburg, Indiana, USA:

I have diabetes, controlled with diabetes pills. I have had acute diarrhea for a long time which seems to be periodic throughout the year. I take Imodium AD but still have terrible problems. Is this or can this be connected to my diabetes?

Answer:

Although you use the word acute, it sounds to me like this is a chronic diarrhea. It is true that diabetes can cause diarrhea. However, a number of other conditions need to be ruled out. These other conditions include a chronic infection from bacteria or parasite, malabsorption syndrome (including celiac disease that is common in type 1 diabetes), bacterial overgrowth syndrome, inflammatory bowel disease, and other functional problems. You need to be working with your physician to evaluate the diarrhea. The clinical testing is not necessarily extensive but will help to identify the cause. With the cause known, the treatment can be more specific.

JTL

DTQ-20021206163247
Original posting 16 Mar 2003
Posted to Complications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.